MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number TLC10
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 5/8/2025.D4 batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Did the reload lockout and would not work? did the reload begin to staple and cut, but then jammed? did the device staple? if the device staple, was the staple line complete? if the device staple, what was the shape of the staples (b-formation, irregular, legs straight)? did the device cut? if the device cut, was the cut line complete? were the cut line and staple lines equal? did the device staple, but there was no cut line? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, there were two orange fields from the reload and some in the stapler could not be fired, a new device was opened.No consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/13/2025.Photo analysis: this is an analysis of two photos submitted for evaluation.During the visual analysis, the following was observed: the photos show two blue reload from top view fully fired with several b formed staples on the pockets from reloads.Based on the photos the event described cannot be confirmed.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.A manufacturing record evaluation was performed for the finished device lot a97e13, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/29/2025.Additional information was requested, and the following was obtained: 1.Did the reload lockout and would not work? no information from the hospital.2.Did the reload begin to staple and cut, but then jammed?no information from the hospital 3.Did the device staple?no information from the hospital.4.If the device staple, was the staple line complete?no information from the hospital 5.If the device staple, what was the shape of the staples (b-formation, irregular, legs straight)?no information from the hospital.6.Did the device cut? 7.If the device cut, was the cut line complete?no information from the hospital 8.Were the cut line and staple lines equal?no information from the hospital.9.Did the device staple, but there was no cut line?no information from the hospital.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21985460
Report Number3005075853-2025-03482
Device Sequence Number17262885
Product Code GDW
UDI-Device Identifier10705036003120
UDI-Public(01)10705036003120(17)300131(10)A97E13
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTLC10
Device Lot NumberA97E13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/12/2025
05/28/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/13/2025
05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown